Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 29, 2017, 1:23 AM CDT for Duval County, Jim Wells County, Kleberg County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2017, 1:23 AM CDT (06:23 UTC)
- Expired
- May 29, 2017, 2:04 AM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:10 AM CDT | TSTM WND DMG | San Diego, TX | DAMAGE TO ROOF AT PARK... FENCE AT TENNIS COURT DAMAGED... BRICK WALL COLLAPSED AT MUSEUM. |
| May 29, 2:12 AM CDT | TSTM WND GST 70 | 2 Se Alice, TX | MEASURED BY KALI ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
921
WUUS54 KCRP 290623
SVRCRP
TXC131-249-273-290715-
/O.NEW.KCRP.SV.W.0059.170529T0623Z-170529T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
123 AM CDT MON MAY 29 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southern Duval County in south central Texas...
Southwestern Jim Wells County in south central Texas...
Western Kleberg County in south central Texas...
* Until 215 AM CDT
* At 122 AM CDT, a severe thunderstorm was located near San Jose, or
9 miles southeast of Benavides, moving northeast at 20 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Alice, San Diego, Premont, Benavides, Ramirez, San Jose, Ben Bolt,
Concepcion, Realitos, Palito Blanco, La Gloria, Cruz Calle, Alice
Acres, Rios and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 9799 2726 9851 2734 9852 2734 9855
2736 9856 2736 9859 2734 9859 2734 9862
2736 9863 2736 9880 2768 9880 2786 9794
2724 9792 2721 9798
TIME...MOT...LOC 0622Z 212DEG 18KT 2751 9830
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Wagner2 follow-up statements
687
WWUS54 KCRP 290658
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
158 AM CDT MON MAY 29 2017
TXC131-249-273-290715-
/O.CON.KCRP.SV.W.0059.000000T0000Z-170529T0715Z/
Duval TX-Jim Wells TX-Kleberg TX-
158 AM CDT MON MAY 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN DUVAL...SOUTHWESTERN JIM WELLS AND WESTERN KLEBERG
COUNTIES...
At 157 AM CDT, a severe thunderstorm was located near Palito Blanco,
or 7 miles south of San Diego, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alice, San Diego, Premont, Benavides, San Jose, Ben Bolt, Concepcion,
Realitos, Palito Blanco, La Gloria, Cruz Calle, Alice Acres, Rios and
Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 9799 2726 9822 2748 9862 2770 9867
2786 9794 2724 9792 2721 9798
TIME...MOT...LOC 0657Z 212DEG 18KT 2766 9819
HAIL...0.75IN
WIND...60MPH
$$
Wagner351
WWUS54 KCRP 290704
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
204 AM CDT MON MAY 29 2017
TXC131-249-273-290714-
/O.CAN.KCRP.SV.W.0059.000000T0000Z-170529T0715Z/
Duval TX-Jim Wells TX-Kleberg TX-
204 AM CDT MON MAY 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUVAL...
SOUTHWESTERN JIM WELLS AND WESTERN KLEBERG COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2726 9799 2726 9822 2748 9862 2770 9867
2786 9794 2724 9792 2721 9798
TIME...MOT...LOC 0702Z 212DEG 18KT 2769 9817
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:39 AM CDT, 44 minutes earlier.
Area forecast discussion, May 29, 12:39 AM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1239 AM CDT Mon May 29 2017 .DISCUSSION...Quick update sent to add Kleberg County to Severe Thunderstorm Watch /via coordination with SPC/. Intense bow echo currently approaching the far southern Coastal Plains and has the potential to impact Kleberg Co /in addition to SE Webb...southern Duval...and Jim Wells Co/ before weakening. && .PREVIOUS DISCUSSION... /Issued 1209 AM CDT Mon May 29 2017/ DISCUSSION...Update for 06z Aviation. AVIATION...Intense bow echo currently SE of KLRD is moving to the E and approaching KHBV as of writing. Bow echo should continue to shift east overnight...but attm is xpctd to remain south of KCRP. Regardless...areas of RA with embedded TSRA xpctd to impact S TX overnight with a mix of MVFR/VFR CIGs. Subsidence and stability in wake of tonight/s precip xpctd to keep most of daylight hrs of Mon dry...especially from mid mrng onward /only iso convection xpctd for Mon aftn/. Erly sfc winds early in the TAF period /gusty and vrb under convection/...possibly becmg more NErly at times. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 72 85 74 85 / 80 40 40 20 60 Victoria 80 70 86 72 85 / 80 30 40 20 60 Laredo 84 71 87 72 86 / 80 20 40 20 60 Alice 84 69 87 72 86 / 80 30 40 20 60 Rockport 82 74 84 75 84 / 80 40 40 20 60 Cotulla 84 69 87 72 86 / 60 20 30 20 50 Kingsville 85 70 86 73 86 / 80 40 40 20 60 Navy Corpus 81 74 84 76 84 / 80 40 40 20 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && Update...Hart/79
Hazardous weather outlook, May 28, 5:27 AM CDT, 19 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 527 AM CDT Sun May 28 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 527 AM CDT Sun May 28 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values of 105 to 109 degrees are expected today across the Brush Country and Rio Grande Plains. Thunderstorms chances increase this evening into tonight across South Texas. A few storms could be strong to severe over northwest parts of the area. A heavy rainfall threat may also develop across the region overnight, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible across the region Monday, with moderate to heavy rainfall possible with these storms. More scattered thunderstorms are possible across the region through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 28, 10:29 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1029 PM CDT SUN MAY 28 2017
TXZ229-239-290400-
Webb-La Salle-
1029 PM CDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND LA SALLE
COUNTIES...
At 1029 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 7 miles south of Cotulla, moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Millett, Fort Ewell Site,
Artesia Wells and Los Angeles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2786 9900 2791 9942 2820 9941 2820 9940
2864 9940 2865 9900
TIME...MOT...LOC 0329Z 281DEG 10KT 2833 9927
WagnerSpecial weather statement, May 28, 11:00 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1100 PM CDT SUN MAY 28 2017 TXZ229-290430- La Salle- 1100 PM CDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT LA SALLE COUNTY... At 1059 PM CDT, a strong thunderstorm was located near Fort Ewell Site, or 23 miles southeast of Cotulla, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Encinal, Gardendale, Woodward, Fowlerton, Fort Ewell Site, Los Angeles and Artesia Wells. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2856 9880 2806 9880 2803 9939 2855 9939 TIME...MOT...LOC 0359Z 281DEG 15KT 2820 9896 Wagner
Special weather statement, May 28, 11:16 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1116 PM CDT SUN MAY 28 2017
TXZ239-290445-
Webb-
1116 PM CDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...
At 1116 PM CDT, a strong thunderstorm was located near Rio Bravo, or
15 miles south of Laredo, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo and El Cenizo.
LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2741 9949
2743 9949 2752 9932 2728 9910 2727 9913
2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0416Z 220DEG 15KT 2733 9939
WagnerLocal storm report, May 28, 11:43 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM LIGHTNING 6 SE GARDENDALE 28.46N 99.14W
05/28/2017 LA SALLE TX FIRE DEPT/RESCUE
LIGHTNING CAUSED A FIRE AT A STORAGE FACILITY ALONG
HIGHWAY 97.
&&
EVENT NUMBER CRP1700152
TMTSpecial weather statement, May 29, 12:03 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1203 AM CDT MON MAY 29 2017
TXZ230-290530-
McMullen-
1203 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...
At 1203 AM CDT, a strong thunderstorm was located 11 miles northwest
of Loma Alta, or 14 miles south of Tilden, moving northeast at 30
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tilden and Calliham.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2824 9834 2812 9878 2836 9880 2845 9880
2850 9834
TIME...MOT...LOC 0503Z 245DEG 25KT 2826 9860
TMTSpecial weather statement, May 29, 12:09 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1209 AM CDT MON MAY 29 2017
TXZ233-290545-
Goliad-
1209 AM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOLIAD COUNTY...
At 1209 AM CDT, a strong thunderstorm was located over Charco, or 14
miles west of Goliad, moving northeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Weesatche, Weser, Ander and Charco.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2892 9739 2891 9738 2890 9736 2876 9730
2864 9760 2873 9769 2892 9742
TIME...MOT...LOC 0509Z 240DEG 15KT 2875 9761
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min | |
| May 29, 11:23 AM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.